MAUDE Adverse Event Report: ARTHREX, INC. DRILL BIT FOR 3.5MM SWIVELOCK

ARTHREX, INC. DRILL BIT FOR 3.5MM SWIVELOCK
Model Number DRILL BIT FOR 3.5MM SWIVELOCK
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 08/07/2025, it was reported by an arthrex subsidiary employee via (b)(4) that an ar-1678-05 drill bit for swivelock® broke.This occurred during use when the tip broke off while drilling the bone to place the swivelock anchor.A larger incision was made to remove the drill bit, but this did not have a negative impact.The technique used was adjusted because the patient was diabetic and the bone was very dry, with little irrigation.The procedure was completed normally, and when the drill broke, it had already performed the intended function.
 
Event or Problem Description
Additional information was provided on 09/01/2025 where it was reported that this event occurred during an achilles tendon rupture ¿ tendon reattachment.There was only one fragment, and the doctor was able to remove it.There was no significant delay; no additional anesthesia was necessary.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6.Complaint allegation is confirmed by the attached picture, which shows the shaft of the drill bit for swivelock®, 3.5 mm was broken off.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.Dfu-0023-eo - e.Inspection and maintenance - 1.Arthrex non-sterile devices are precision medical devices and must be used and handled with care.Inspect the devices for damage prior to use, and at all stages of handling thereafter.If damage is detected, do not use the device prior to consulting the manufacturer for guidance.2.Devices with cutting functions or sharp points become dull with continuous use.This condition does not indicate a device defect.This condition indicates normal wear.Dull devices may require replacement if they no longer perform as designed.Inspection prior to use should include verifying the cutting ability and sharpness of these points and edges.The most likely cause of this failure is attributed to wear and tear damage incurred over repeatedly torquing/engaging/drilling process and extended use in the field.Manufacturing date 2019.

Brand Name
DRILL BIT FOR 3.5MM SWIVELOCK
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22883132
Report Number1220246-2025-03612
Device Sequence Number15668807
Product Code HTW
UDI-Device Identifier00888867020863
UDI-Public00888867020863
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRILL BIT FOR 3.5MM SWIVELOCK
Device Catalogue NumberAR-1678-05
Device Lot Number4511907
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer11/13/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date11/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown